Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Anal rash, spreading, itchiness. Using acyclovir, cortisone creams, no relief. History of genital herpes. Causes for rash ?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9077 Questions
A small rash started near my anus closer to the buttocks area a week ago. It started about the diameter of a pea. Now my entire anal area is BRIGHT red. It's spreading further each day. I've have genital herpes for 20 years and It's not an outbreak. But I did take acyclovir to see if that would help in case it was being manefested differently. It slightly itches and is tender. I always clean and shower after BMs so I know it isn't a hygiene problem. I'm married and use condoms because I like to be protective considering what I have. I've tried cortisone cream for two days; no help and rash still growing.
Posted Sat, 21 Apr 2012 in Skin Rash
Answered by Dr. Praveen Tayal 4 hours later
Thanks for posting your query.
A bright red spreading rash on the anal area with mild itching not relieved with steroid ointment is most likely to be due to a fungal infection.

Second probability is bacterial infection. If it is bacterial, and not treated properly, might lead to serious problems. Hence it is best consult your doctor to diagnose it properly.

The preferred treatment if it is fungal in origin would be an antifungal cream such as Clotrimazole.

Sometimes application of one topical antifungal may not suffice and a combination of two and more antifungals may be needed until the itch disappears.

One has to continue application for 2 weeks after the itch disappears to prevent any recurrence.

I hope this answers your query effectively.

In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor